Hi, I have only been taking Topamax for about 3 weeks (25mg AM and 50mg PM). I haven't even really had many bad side effects either. Some dizziness in the beginning, but not too bad. I also take Forfivo XL, which is basically Welbutrin XL but with 450mg all in one pill. I actually think this helps because it keeps me alert and works against the drowsiness. I still seem to be getting tension headaches everyday, so I am wondering when it will start to work. Also I haven't noticed much with weight loss either. I feel some appetite suppression, soda does taste a bit funny, but all in all food still takes pretty good to me. Just for some info. on me: I am a 33 year old female, 130lbs, 5'5, with 3 kids 10 years old and younger. I suffer from depression, anxiety and tension headaches. Thanks!
It was a wonder drug for me . You may need a stronger dose . Talk to your Dr.
Let him know . I hope it works for you .
I too get migraines, and am on topiramate. I take 200mg every am and pm. I also take primidone to prevent my migraines. This combination for me is working really well. But as for your question about how long it will take for the Topamax to work... I personally think it depends on what the root cause of your migraines is. I've been battling mine since I was 6 yrs old, and am now 36 yrs old. So, I've tried a million things. I don't MEAN to crush your spirit, but it may take a while to find the right med combination to help with your migraines. Best of luck.
i seem to remember it took about 2 months to work for me and it did not completely stop my migraines but it reduced the frequency and i also found that the intensity of them was reduced, but if i could go back in time i'd of never of taken topamax as im now stuck on the things and they give me a really bad headache which last for 3 days each time i take a reduced dose and it's not a normal migraine but a headache specific to taking less topamax and it's horrible, avoid them if you can. The side effects crept up on me over 12-18months and i became really unwell and lost 1/3rd of my body weight, you must keep an eye out for the side effects and unless your getting severe migraines which are really debilitating i would not consider taking them.
It took me about three months before I started feeling relief with Topamax. It did make food taste a little funny at first and I did lose weight (about 20lbs).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.